Dealing with weight gain after treatment?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Nancy: I've gained 10 pounds during chemo and radiation that I can't seem to shed. I'll finish chemo in early Christmas. Advice?
Answers - Patricia A. Ganz, M.D. You are part of a big club of aging women who have problems with weight gain. I don't know if you have become menopausal as a result of your treatment, but as women get older and go through menopause, their metabolism changes, and there is a difficulty in losing weight and a tendency to gain weight. It is also possible that with increased fatigue with treatment you might not be exercising as much as before your diagnosis. Whatever you can do to resume a regular exercise program and be careful about what you eat, the better off you will be. Sometimes, I encourage women not to focus on losing weight but just not gaining any more. If you can stay steady now instead of gaining a pound or two a month, you will be that much thinner at Christmas.

The Ask-the-Expert Online Conference called Quality of Life featured Patricia A. Ganz, M.D., and Marisa Weiss, M.D. answering your questions about how breast cancer can affect physical, emotional, social, and sexual aspects of your life.

Editor's Note: This conference took place in October 2001.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Eventtoolkit banner 300x125
Back to Top